MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1- reporter address - (b)(6).Foreign matter related questionnaire found that the customer cleaned disinfected and sterilized the device before it was sent to olympus.There was no time lag between the end of clinical use and the start of pre cleaning.The customer aspirated the water through the instrument/suction channel.The customer wiped, brushed the instrument channel outlet with clean lint free cloths, sponges or brushes.There were no abnormalities and accessories used for reprocessing.The customer brushed the instrument channel instrument channel port and suction cylinder.The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported on behalf of the customer that clip was removed from the forceps channel with the intention of using it in a case but it was unused.When the clip body was removed from the scope, the clip and the connecting rod were not attached so it was assumed that they remained inside the forceps channel.The physician did not inform the cleaning staff that the clip was missing and neither of them were found during cleaning in the olympus endoscope reprocessor.During the next diagnostic colonoscopic procedure the missing connecting rod became dislodged in the patient's intestine and was not recovered.The procedure was completed with the same device with no procedural interruptions or extensions.The missing clip could not be found.No health hazards reported.Additional follow-up has been conducted for clarification on the procedure and the patient outcome; however, no information has been received at the this time of the report.The event has been reported under the following patient identifiers involving the following devices: 1) patient identifier # c23416206 , evis lucera elite colonovideoscope; model #pcf-h290zi, sn-2923424 2) patient identifier # c23416207, long clip; model # hx-610-090l, sn- unknown (this report) 3) patient identifier # c23416208, endoscope reprocessor; model # oer-4, sn- unknown.
 
Event or Problem Description
Olympus requested clarification of the reported event and received the following timeline from the customer: 1.A clip was inserted into the relevant scope during the previous procedure.(the clip was not used in the previous procedure).2.The clip and connecting rod were not attached when the clip was removed from the scope during the previous procedure.3.When the scope was reprocessed by cleaning, the clip and connecting rod were not found.4.The connecting rod fell off when the scope was used during the subsequent procedure.The clip was missing.Furthermore, although the clip had fallen off and was missing, there was no plan to retrieve it from the patient¿s body.The clip is not collected even when it is used intentionally, as it is believed to be ejected naturally from the patient¿s body via stool.Both patients (in previous and subsequent procedure) were reportedly in ¿medical checkup¿ and not hospitalized.It was reported that there were no complications.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a defect could not be confirmed.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not apply excessive bending, pulling, or pressure to this product.Doing so may result in damage or deterioration of the equipment.Do not operate each part with excessive force.Doing so may result in damage to the rotating clip device and the clip.Do not pull out the rotating clip device with the forceps base raised.Doing so may result in damage to the endoscope or rotating clip device.If the clip does not detach from the rotating clip device, do not pull out the sheath forcibly.Doing so may result in perforation, major bleeding, and mucosal damage.¿ this supplemental report includes new information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17908942
Report Number9614641-2023-01493
Device Sequence Number7468097
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOVIDEOSCOPE-PCF-H290ZI, (B)(6); ENDOSCOPE REPROCESSOR, OER-4, SN-UNK; ROTATABLE CLIP FIXING DEVICE, HX-110QR, SN- UNK
Outcome Attributed to Adverse Event Other;
Patient SexFemale